Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 5, NWS Mobile, AL

January 17, 2019Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Jan 17, 2019, 9:36 AM CST for Mobile County, Alabama. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jan 17, 2019, 9:36 AM CST (15:36 UTC)
Expired
Jan 17, 2019, 2:55 PM CST
In force
5 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Mobile County, AL

The radar

The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

336 
WGUS44 KMOB 171536
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
936 AM CST Thu Jan 17 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Alabama... 

  Bayou Sara At Saraland affecting Mobile County.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-172055-
/O.NEW.KMOB.FL.W.0005.190117T1536Z-190117T2055Z/
/SARA1.1.ER.000000T0000Z.190117T1455Z.190117T1455Z.NO/
936 AM CST Thu Jan 17 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Bayou Sara At Saraland
* From this morning until this afternoon
* At 8 AM Thursday the stage was...4 feet. 
* Minor flooding is occurring.
* Flood stage is 4 feet. 
* The river will remain near flood stage today before slowly falling.
* At 4 feet...Flooding of streets begins.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 17, 6:08 AM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 17, 6:08 AM CST, 3 hours 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
608 AM CST Thu Jan 17 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Generally VFR conditions with occasional MVFR
through the afternoon in scattered showers. Ceilings lower to LIFR
late tonight with patchy fog developing. /13

&&

.PREV DISCUSSION... /issued 450 AM CST Thu Jan 17 2019/

NEAR TERM /Now Through Thursday night/...A weak cold front will
move slowly into the region today and stall just to our northwest
tonight as a weakening shortwave moves across the Ohio Valley.
Ahead of the front, clouds will increase through the day as
moisture levels increase due to a light southerly flow. Scattered
showers will increase from the northwest and slowly move southeast
through tonight. Weak forcing and the lack of significant deep
layer moisture will keep rainfall amounts light, generally less
than a quarter of an inch in most areas. Increasing moisture will
lead to the development of patchy fog late tonight. Highs today
will range from the upper 50s to the north to low 60s across
southern portions of the area. Lows tonight will generally be in
the low to mid 50s. /13

SHORT TERM /Friday Through Saturday night/...A drier zonal mid
level flow pattern will return to the forecast area on Friday,
though some residual weak isentropic ascent may result in isolated
light rain showers flowing from the northern Gulf toward the
western Florida panhandle and adjacent portions of south central
and far southwest Alabama. We will maintain a slight chance of
rain generally along and to the southeast of a Luverne to Dauphin
Island line through Friday afternoon. Low level southerly flow
will otherwise persist across the region as the surface ridge of
high pressure shifts off the southeast U.S. coast and the next
area of low pressure deepens over the southern Plains. Low level
moisture will continue to increase across the area into Friday
night, with surface dewpoints rising into the mid 50s to around 60
degrees. The mid level flow pattern begins to turn more southwesterly
on Friday night ahead of the trough axis that will be translating
across the central and southern Plains and toward the Mississippi
Valley region. Deep layer moisture should be on the gradual
increase underneath the southwest flow pattern aloft Friday night,
and additional ascent ahead of this feature will support a low
chance of rain showers across much of the forecast area, with the
slightly better POPs around 30% favored over southeast Mississippi
and interior southwest Alabama. We may also have to monitor for
patchy fog development across the region again late Friday night
into early Saturday morning. Warmer temperatures are anticipated
Friday, with highs in the mid 60s to around 70 degrees. Increased
low level moisture will also bring above normal temperatures to
the region for Friday night, with lows in the mid 50s to around 60
degrees.

The upper level trough is forecast to progress eastward from the
vicinity of the Mississippi Valley Saturday morning to across the
Tennessee Valley and north central Gulf Coast region Saturday
night into early Sunday morning. A deep area of surface low
pressure centered over Arkansas around 12Z Saturday morning
should lift eastward across the Tennessee Valley by early
Saturday evening, before rapidly pushing toward the Eastern
Seaboard by early Sunday morning. An attendant cold front
trailing south from this area of low pressure will sweep across
our forecast area Saturday afternoon into early Saturday evening.
Large scale ascent ahead of the approaching trough and cold front
will support an organized quasi-linear convective complex that
should enter our western zones sometime late Saturday morning or
early Saturday afternoon, and translate across our region through
early Saturday evening. We have POPs increasing to 50-60% over
western portions of our CWA prior to noon Saturday, with
categorical coverage around 80% over the entire region through
Saturday afternoon. POPs should quickly decrease from west to east
into early Saturday evening following the passage of the cold
front. A high shear/low CAPE environment will be in place across
our region Saturday, as is typical with a number of our QLCS type
events. Surface dewpoints in the upper 50s to lower 60s may
support MLCAPE values up to 500-700 J/KG across our region
Saturday, and this available instability when combined with strong
low level flow (850 mb winds 45-55 knots) may be supportive of a
few embedded bowing segments within the convective line, capable
of producing localized wind damage. A brief, weak tornado also
cannot be entirely ruled out. The Day 3 severe weather outlook now
has our entire CWA outlined in a Marginal risk for Saturday,
which looks reasonable. Increased winds and colder temperatures
will return Saturday night following the frontal passage. /21

LONG TERM /Sunday Through Wednesday/...A much drier northwest
flow pattern aloft will return to the region on Sunday in the wake
of the frontal passage. Continued breezy conditions are expected
given the MSLP gradient. Temperatures will be chilly on Sunday
with highs only reaching the mid 40s to around 50 degrees. Winds
should begin to diminish Sunday night, setting up favorable
conditions for a light freeze with lows in the mid 20s to around
30 degrees over much of the area away from the immediate coast.
The surface ridge moves east Monday, allowing for a return
southerly flow Monday night into Tuesday. The next area of deep
moisture and large scale ascent ahead of another approaching
trough will bring the next good chance of rain to our region
Tuesday into Wednesday, though timing of this next system is still
uncertain. /21

MARINE...A light to moderate southerly flow will increase Friday
night into Saturday as a strong cold front approaches the area. The
front will move through the marine area Saturday night with a strong
northwest flow developing and continuing through Sunday. Gusts to
gale force are possible Saturday night. Southerly flow returns early
next week in advance of another approaching cold front. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 17, 4:51 AM CST, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
451 AM CST Thu Jan 17 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
451 AM CST Thu Jan 17 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A moderate risk of rip currents is expected to develop along area
beaches Friday and Friday night, with a high risk of rip currents
expected Saturday through Sunday.

A few strong storms will be possible along and ahead of an
approaching cold front Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-181100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
451 AM CST Thu Jan 17 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Increasing winds and building seas are expected to bring
hazardous conditions for small craft across the marine area this
weekend. A moderate to strong southerly flow will develop ahead of
an approaching cold front Saturday, followed by strong offshore
flow in the wake of the front Saturday night into Sunday.

A few strong storms will also be possible over the marine area
Saturday afternoon and evening

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.